Affordable Access

Publisher Website

A criterion for local instability of a geodesic flow from the Jacobi equation in Fermi basis

Authors
Journal
Chaos Solitons & Fractals
0960-0779
Publisher
Elsevier
Publication Date
Volume
1
Issue
3
Identifiers
DOI: 10.1016/0960-0779(91)90033-6
Disciplines
  • Astronomy
  • Earth Science
  • Physics

Abstract

Abstract We investigate ergodic properties of geodesic flows on compact Riemannian manifolds. A general criterion for local instability is formulated in terms of the averaged geodesic deviation equation. The negativity of the Ricci scalar provides a sufficient condition for local instability of a geodesic flow. This condition supplemented with compactness of the manifold leads to the so-called Anosov property of the geodesic flow. The effectiveness of our criterion is demonstrated in the case of multidimensional cosmological models. The chaotic behaviour of geodesics in spacetime is also discussed.

There are no comments yet on this publication. Be the first to share your thoughts.